Geometria Complessa e Geometria Differenziale
Geometria Complessa e Geometria Differenziale
home | mail | papers | authors | news | seminars | events | open positions | login

G. Manno - G. Moreno

Meta-Symplectic Geometry of 3rd Order Monge-Ampère Equations and their Characteristics

created by moreno on 20 May 2016


Published Paper

Inserted: 20 may 2016
Last Updated: 20 may 2016

Journal: Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)
Volume: 12
Number: 032
Pages: 35 pages
Year: 2016
Links: online version


This paper is a natural companion of Alekseevsky D.V., Alonso Blanco R., Manno G., Pugliese F., Ann. Inst. Fourier (Grenoble) 62 (2012), 497-524, arXiv:1003.5177, generalising its perspectives and results to the context of third-order (2D) Monge-Ampère equations, by using the so-called ''meta-symplectic structure'' associated with the 8D prolongation $M^{(1)}$ of a 5D contact manifold $M$. We write down a geometric definition of a third-order Monge-Ampère equation in terms of a (class of) differential two-form on $M^{(1)}$. In particular, the equations corresponding to decomposable forms admit a simple description in terms of certain three-dimensional distributions, which are made from the characteristics of the original equations. We conclude the paper with a study of the intermediate integrals of these special Monge-Ampère equations, herewith called of Goursat type.

Keywords: Monge-Ampère equations, prolongations of contact manifolds, characteristics of PDEs, distributions on manifolds, third-order PDEs

Credits | Cookie policy | HTML 5 | CSS 2.1